Idiopathic stuttering priapism treated with salbutamol orally: a case report

    loading  Checking for direct PDF access through Ovid

Abstract

Summary

Recurrent ischaemic priapism also known as stuttering priapism is an uncommon form of ischaemic priapism, and its treatment is not yet clearly defined. If left untreated, it may evolve into classic form of acute ischaemic priapism and lead to erectile dysfunction due to fibrosis of corpora cavernosa. Several drugs have been proposed with variable results and only supported with level three or four of evidence. Hormonal therapy such as cyproterone acetate, oestrogen, bicalutamide or Lh-Rh agonist are often effective but can cause side effects such as hypogonadal state and infertility. Other medical options are 5-alpha-reductase and phosphodiesterase-5 inhibitors, ketoconazole, baclofen, digoxin, gabapentin and beta-2-agonist terbutaline. We report the first case of stuttering priapism treated with beta-2-agonist salbutamol.

Related Topics

    loading  Loading Related Articles